Announcement

Collapse
No announcement yet.

breastfeeding and suboxone/ subutex

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • #31
    Shewhoshallnotbenar,

    Transfer into breast milk is very low for subutex or suboxone. A normal adult dose is 12-16mg so if you only need 1-2mg it is unlikely to cause any adverse effects in your infant. Monitor your infant for sedation, slowed breathing rate/apnea, pallor, constipation and not waking to feed/poor feeding, and withdrawal symptoms.

    Sandra Lovato R.N.
    InfantRisk Center
    806-352-2519

    Comment


    • #32
      I was on 10mg subutex once a day and we have now been in th hospital for 2 weeks. While in the process of all this mess I lost some medication so I took a 4mg piece of suboxone that I had from before i got pregnant to.tide me over until our appt later that evening. I am breastfeeding, pumped before hand. When is it safe to give baby my milk again given she is being tapered down with morphine..

      Comment


      • #33
        Charliexo,

        Suboxone is rated an L3-limited data-probably compatible. The amount that transfers into breast milk is 0.09-2.52% of your dose. Taking a 4mg dose of this medication once should not be a problem so you can go ahead and nurse your infant.

        Sandra Lovato R.N.
        InfantRisk Center
        ​​​​​​​806-352-2519

        Comment


        • #34
          Hi Please refer to my bottom post idk how to delete this
          Last edited by Iwishididnt; 07-09-2018, 08:45 PM.

          Comment


          • #35
            Hi I was on subs during my pregnancy
            Last edited by Iwishididnt; 07-11-2018, 03:41 AM.

            Comment


            • #36
              So.. I have a question.. I was on 4 mg of subutex through my whole pregnancy, switched to suboxone right when I had my very healthy 10 pound 5 oz baby. He showed no signs of any withdrawals at the hospital or any time. We came home next day. He is 10 months old now. I am still breastfeeding though. But not all the time. Mostly just at night. Do you think he will withdrawal when I completely stop? I plan on stopping when he turns 1. In 2 months.

              Comment


              • #37
                Caseys:

                As you have reduced your breastfeeding over the last few months, you have automatically withdrawn him. I'd continue to withdraw breastfeeding as you wish, but do so slowly and you won't see any withdrawal in the infant.

                Tom Hale Ph.d.

                Comment


                • #38
                  I was on about 8-12mgs of Subutex a day throughout my pregnancy and towards the end tapered down to about .4mg. My son showed no sign of withdrawal and is now 6weeks old only sign is frequent sneezing and yawning. I breastfeed half the day and supplement with formula the rest only because my supply has not seem to come in too well. My question is is the subutex hurting my supply and causing his yawning and sneezing? I’m on 8mgs currently and I am having the hardest time with breastfeeding. He can nurse perfectly fine some times and other you can tell hes not getting enough and get agitated. I have tried ever trick and gadget there is it’s getting so discouraging. Should I stop the Subutex completely or would that cause him to withdraw as well? I’m so desperate for some relief with my supply all I want to do is provide him with the adequate amount of breast milk without having to jump throw rings of fire trying to figure out what works it’s getting so stressful

                  Comment


                  • #39
                    Brittb: As far as I know, Subutex has nothing to do with breast milk production. I'd suggest you seek the counsel of a lactation consultant about your poor milk supply. As for stopping Subutex, thats something you need to talk with your physician about.

                    Tom Hale Ph.D.

                    Comment


                    • #40
                      While I was expecting it was recommended to me by my OBGYN and Primary care Dr. to nurse my daughter to help her with any withdrawal symptoms after birth. They said that should be sufficient for my dosage being so little (4mg Subutex daily) that my Daughter wouldn't need to stay at hospital to be treated with morphine therapy. However, the 3rd day she started scoring, and though I knew if she was allowed to get through that 3rd hard day she'd be fine. The Doctor's ignored my wishes treated me like an ignorant junkie. Said we are going to follow protocol. They started her on a dose that had her so doped up she slept through 2 feedings. She was feeding every 2 hours mind you, couldn't be woken up with cold cloths to her face and feet. I had to get really upset to tears before the Drs. would listen to me. Finally they agreed to reduce the mg dosages to wean her off the drug at a faster rate. Anyway, my daughter just turned 2, and though I didn't plan to nurse my daughter for this long. Here we are. I had been nursing her just at night for this last year. Last night was the first night I didn't nurse her to sleep. She begged and pulled at my shirt. I felt terrible not only that she is my last baby. So that tender nurturing time just between us is coming to an end and I am concerned will she experience withdrawal. I have increased my dosage since I gave birth to her. I now take 2 &1/2 Suboxone strips a day being a interior/exterior Painter is a physical job. Climbing ladders and moving 24ft and 32 ft ladders is no desk job. Anyway I am concerned about my daughter being uncomfortable and irritable? She had terrible diarrhea 3 am overnight and this morning three diapers before I dropped her off at daycare to go to work. I asked her teachers to call me if she becomes really upset or out of character. I don't know what to think is this a reaction or withdrawal, or is it the common germs from daycare giving her the common cold?

                      Comment


                      • #41
                        Hezzer;

                        Sounds like withdrawal to me, but its something you need to talk with your Pediatrician about. Could be infections from day care. Opiates generally cause constipation, not diarrhea.

                        Go see a pediatrician.

                        Tom Hale Ph.D.

                        Comment

                        Working...
                        X